Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 23, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 6, 1994, 7:27 PM CDT for Kay County, Oklahoma. It was in force for 18 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 6, 1994, 7:27 PM CDT (00:27 UTC)
- Expired
- May 6, 1994, 7:45 PM CDT
- In force
- 18 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kay County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1390 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 070029
TOROKC
OKC071-070045-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
727 PM CDT FRI MAY 06 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 745 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHEASTERN OKLAHOMA
SOUTHEAST KAY
INCLUDING THE FOLLOWING LOCATIONS
SOUTHERN KAW LAKE
AT 727 PM CDT DEBRIS WAS REPORTED IN THE AIR ALONG THE KAY/OSAGE
COUNTY LINE ALONG THE SOUTHERN END OF KAW LAKE.
THE TORNADO WAS MOVING VERY SLOWLY SOUTH.
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.
A TORNADO WATCH REMAINS IN EFFECT FOR CENTRAL AND NORTHERN
OKLAHOMA UNTIL 1000PM CDT.
LAT...LON 3671 9692 3671 9704 3683 9703 3682 9686
MTEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 6, 3:42 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, May 6, 3:42 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 340 PM CDT FRI MAY 6 1994 MESONET DATA INDCTS CDFNT HAS MOVD INTO FAR NWRN ZNS OF FA LATE THIS AFTN. FNT WL CONT TO MOV SLOLY SEWD THIS EVE...AND THEN PICK UP A LTL SPEED AS LOW AND MID LVL COOLING MOVS THRU THE CNTRL PLNS. ANY CNCTN ALNG FNT CUD ALSO SPEED UP SWD MVMNT OF WND SHFT LINE. STRG CAP OVR AREA HAS SUPPRESSED CNVCTN ALG THE FNT THUS FAR. MWHL.. QUITE A BIT OF HI CLDS OVR CNTRL AND NRN OK HAS HELD TEMPS BLO VALUES NEEDED TO BRK THE CAP DURG THE AFTN. HWVR... XPCT CNVCTN TO FINALLY BRK OUT LATE AFTN OR EVE IN VCNTY OF FNT AND MOV INTO NRN OK. NWRN ZNS LOOK LESS FVRBL FOR TSTMS DUE TO FNT MOVG THRU AREA... AND SHALLOWER LOW LVL MSTR FIELD. A FEW SVR TSTMS WL BE PSBL DUE TO FVRBL LOW LVL SHR AND GUD INSTABILITIES... ALTHO WIND SPDS ARE NOT ESP STRG. MODELS SUGGEST MID LVL COOLING MOVG INTO AREA LTR TNGT...WITH ETA MOST PRONOUNCED... WL ERODE THE CAP. THE EROSION...COMBINED WITH CNVRGNC ALNG THE FNT... SHUD AID TSTM DVLPMNT SWD ACRS AREA OVRNGT. BEST CHCS WL BE IN ERN HLF OF AREA WHERE MSTR WL BE BEST AND CAP WEAKEST. FNT XPCTD TO BE IN SCNTRL OR SERN OK BY MRNG...WITH CLDS BEGINNING TO DCRS FM THE NW DURG THE DAY. BLV LFM/NGM MOS ARE TOO WRM/COLD FOR SAT... AND WL GENLY GO SOMEWHERE IN BETWEEN. BIG QUESTION RMNS ON TIMING OF ERN PAC LOW OFF CA CST DURG EXTENDED PD. MRF SEEMS TO BE TOO QUICK TO MOV CUT-OFF LOW EWD THRU FCST PD. WL BACK OFF ON SPEED OF SYS AND LINGER CHC OF RAIN INTO WEDS. FCSTID=32 HBR 58 75 50 77 / 30 20 0 10 OKC 61 72 51 75 / 50 30 0 0 SPS 62 77 53 78 / 20 20 0 10 GAG 54 70 47 74 / 30 10 0 10 PNC 58 70 49 73 / 60 10 . 0 0 DUA 64 74 55 77 / 30 60 10 0 .OKC...NONE. .TX...NONE.
In the hours before
Local storm report, May 6, 4:40 PM CDT, 2 hours 47 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 440 PM CDT FRI MAY 6 1994 TIME COUNTY LOCATION/EVENT 430 PM KAY DIME SIZE HAIL AT PECKHAM 435 PM KAY DIME SIZE HAIL 4W OF NEWKIRK MT
Local storm report, May 6, 4:44 PM CDT, 2 hours 43 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 440 PM CDT FRI MAY 6 1994 TIME COUNTY LOCATION/EVENT 430 PM KAY DIME SIZE HAIL AT PECKHAM 435 PM KAY DIME SIZE HAIL 4W OF NEWKIRK MT
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:09 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 36 min |
| May 6, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 51 min |
| May 6, 9:31 PM CDT | Tornado Warning | OUN | Payne | 29 min |
| May 6, 9:57 PM CDT | Tornado Warning | OUN | Payne | 33 min |
| May 6, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 47 min |
| May 6, 10:45 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 45 min |
| May 6, 11:20 PM CDT | Tornado Warning | OUN | Lincoln | 40 min |
| May 7, 12:22 AM CDT | Tornado Warning | OUN | Seminole | 38 min |
| May 7, 12:31 AM CDT | Tornado Warning | OUN | Hughes | 29 min |
| May 7, 12:50 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 40 min |
| May 7, 1:33 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 27 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.